Also serving the communities of De Luz, Rainbow, Camp Pendleton, Pala and Pauma

Antidepressant Tianeptine can be dangerous at high doses

In the United States, tianeptine is not an approved medication. Tianeptine was found and patented by French medical professionals in the 1960s. It has effects that go beyond elevating mood, despite being added to antidepressants by doctors all over the world. It is thought to produce a morphine-like state of consciousness making users feel at ease and content, which contributes to the drug's addictiveness.

Nearly three million Americans suffer from opioid addiction, including morphine, according to the National Library of Medicine. One of the reasons Tianeptine is so popular is because it binds to the same brain receptors that opioids do and frequently has a similar effect. But because the drug's effects don't last long in the body, users start abusing it more frequently and in larger doses. Users may quickly enter a severe downward cycle that necessitates increasing use. This spiral makes it almost impossible to stop using the drug when withdrawal symptoms outweigh the desire to do so.

Overuse has been linked to numerous illnesses and even fatalities. In the end, respiratory depression, which happens when breathing slows to the point of being ineffective, was what led to the majority of these fatalities. Users of Tianeptine who are hospitalized show signs of opioid withdrawal, such as a slowing of the heartbeat and severe agitation.

A Tianeptine overdose has been successfully treated using Narcan, a fast-acting injectable commonly used to reverse opioid overdose symptoms. By enacting Public Act 107 in 2018, which added Tianeptine to its list of prohibited substances, Michigan took the lead in the fight for Tianeptine regulation. Since then, several states have done the same, including Alabama, Tennessee, Minnesota, and Georgia.

The drug has been taken in combination with other drugs by those who have used it. According to the Centers for Disease Control and Prevention (CDC) investigation, some people using Tianeptine also used alcohol, opioids, benzodiazepines, or phenibut. Overdoses and other health issues are more frequent when the drug is used with other substances.

When someone can’t taper off and needs more to feel normal, or they mix it with other medications (particularly to treat mental health conditions), start to go through withdrawals, or develop a tolerance, they may be exhibiting signs of Tianeptine abuse.

For more information or help for individuals struggling with addiction, visit https://www.narcononnewliferetreat.org/blog/tiana.html.

Submitted by Narconon New Life Retreat - Drug and Alcohol Rehabilitation and Education.

 

Reader Comments(0)